Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Lubbock, TX

April 10, 2016Dickens County, King County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 7:00 PM CDT for Dickens County, King County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2016, 7:00 PM CDT (00:00 UTC)
Expired
Apr 10, 2016, 7:30 PM CDT
In force
30 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Dickens County, TX, King County, TX

The radar

The Lubbock radar (KLBB), 134 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 7:26 PM CDTHAIL 2.55 N Guthrie, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
2814 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

747 
WUUS54 KLUB 110000
SVRLUB
TXC125-269-110030-
/O.NEW.KLUB.SV.W.0010.160411T0000Z-160411T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN KING COUNTY IN NORTHWESTERN TEXAS...
  NORTHEASTERN DICKENS COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 730 PM CDT

* AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  WEST-NORTHWEST OF GUTHRIE...MOVING EAST AT 35 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  GUTHRIE...DUMONT...GROW AND FINNEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3361 10025 3362 10065 3380 10060 3384 10023
      3383 10020
TIME...MOT...LOC 2359Z 252DEG 31KT 3368 10051 

HAIL...1.25IN
WIND...<50MPH
 
$$

MCZ
1 follow-up statement
976 
WWUS54 KLUB 110014
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
714 PM CDT SUN APR 10 2016

TXC125-110021-
/O.CAN.KLUB.SV.W.0010.000000T0000Z-160411T0030Z/
DICKENS TX-
714 PM CDT SUN APR 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKENS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED
DICKENS COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.

LAT...LON 3363 10025 3364 10051 3374 10051 3383 10020
TIME...MOT...LOC 0011Z 252DEG 31KT 3371 10038 

$$

TXC269-110030-
/O.CON.KLUB.SV.W.0010.000000T0000Z-160411T0030Z/
KING TX-
714 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN KING COUNTY...

AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF GUTHRIE...MOVING EAST AT 35 MPH. THIS STORM SHOULD REMAIN NORTH
OF GUTHRIE AND THE FOUR SIXES RANCH.

HAZARD...TWO INCH HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
FINNEY AND MOTORISTS ALONG HIGHWAY 83 NORTH OF GUTHRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING VERY LARGE HAIL AND HAIL
DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3363 10025 3364 10051 3374 10051 3383 10020
TIME...MOT...LOC 0011Z 252DEG 31KT 3371 10038 

HAIL...2.00IN
WIND...<50MPH
 
$$

MCZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:45 PM CDT, 15 minutes earlier.

Area forecast discussion, Apr 10, 6:45 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
645 PM CDT SUN APR 10 2016

.AVIATION...
TSTM ACTIVITY CONTINUES TO MOVE NORTHEAST ACROSS THE AREA WITH THE
PRIMARY RISK OF IMPACTS EXPECTED AT KCDS THROUGH ABOUT 04Z-05Z.
OTHERWISE...VFR CONDITIONS SHOULD PREVAIL TONIGHT UNDER
SOUTHWESTERLY SURFACE FLOW. COLD FRONT WILL DIVE INTO THE AREA
LATE MONDAY MORNING WITH POST FRONTAL CLOUDINESS RETURNING INTO
THE EVENING HOURS.

&&

.PREV DISCUSSION... /ISSUED 404 PM CDT SUN APR 10 2016/

SHORT TERM...
NO MAJOR CHANGES FROM THE EARLIER FORECAST UPDATE ISSUED AT 1238 PM.
WEAVING DRYLINE WAS UNDERGOING A NORTHWARD SURGE INTO THE SOUTHERN
PANHANDLE /DUE TO STRONG MOISTURE ADVECTION/ WHILE FARTHER SOUTH
THIS BDRY WAS BEGINNING TO BULGE EWD TO THE SOUTH OF YOAKUM AND
TERRY COUNTIES. CONVECTIVE EVOLUTION HAS BEEN COMPLICATED BY EARLIER
ELEVATED STORMS ON THE SOUTH PLAINS THAT ARE ONLY NOW BEGINNING TO
INGEST SURFACE BASED INSTABILITY IN THE SRN ROLLING PLAINS. IN THE
WAKE OF THIS ACTIVITY...COLD POOL MODIFICATION IS SUPPORTING
ADDITIONAL BDRY LAYER DESTABILIZATION AND DEEP CONVECTION.
OVERALL...FEEL THE GREATEST NEAR TERM SVR THREAT WILL BE ACROSS OUR
NRN ZONES WHERE BOTH SHEAR AND CAPE ARE ADEQUATE...HOWEVER AS
STRONGER DEEP LAYER SHEAR SPREADS FARTHER EAST INTO THE ROLLING
PLAINS WE EXPECT THIS REGION OF LARGER CAPE TO GAIN THE FOCUS FOR
ORGANIZED SVR AND SUPERCELLS. AS AN UPPER LOW CONTINUES EAST FROM
SRN AZ...DEEPER WESTERLIES WILL PUSH THE DRYLINE OUT OF THE REGION
OVERNIGHT WITH THE BRUNT OF CONVECTION LIKELY PRECEDING THIS EXODUS.
DRIED POPS MORE AGGRESSIVELY FROM W-E AFTER MIDNIGHT WHICH FITS THE
OVERALL NWP AND WPC QPF THEME WELL.

LONG TERM...
WILL KEEP THE EXTENDED SHORT IN ANTICIPATION OF CONVECTION.  WEAK
RIDGING WILL RETURN MONDAY NIGHT INTO TUESDAY.  AS NEXT STORM SYSTEM
COMES ASHORE SOUTHERN CALIFORNIA.  THE LATEST RUNS SHOW THIS SYSTEM
REALLY WEAKENING AS IT MOVES INTO ARIZONA LEAVING LITTLE OTHER THAN
A BIT OF SEPARATION IN THE MEAN FLOW THOUGH SOME REGENERATION OCCURS
ONCE WELL EAST OF OUR AREA.  NEXT SYSTEM DIVES INTO THE FOUR CORNERS
REGION BY LATE FRIDAY AND THIS WILL HAVE THE POTENTIAL TO BRING US
THE BEST CHANCE FOR ANOTHER ROUND OF STRONG TSTMS.

POSTFRONTAL PRECIP LOOKS MUCH LESS LIKELY FOR MONDAY NIGHT THAN IT
DID 24 HOURS AGO AND SO HAVE GONE AHEAD AND DRIED THINGS OUT DURING
THE OVERNIGHT HOURS.  SOME HINTS AT PRECIPITATION CONTINUE BE SHOWN
BY DETERMINISTIC GUIDANCE FOR TUESDAY INTO WEDNESDAY THOUGH THE BULK
OF THE ACTIVITY LOOKS TO REMAIN OVER THE MOUNTAINS OF CENTRAL NEW
MEXICO.  HAVE FURTHER TRIMMED THE POPS LEAVING MAINLY THE SOUTHWEST
EXPOSED AT THIS TIME ON TUESDAY.  WEDNESDAY REMAINS A BIT LESS CLEAR
AS THE LOW TRANSITIONS THE REGION.  THURSDAY SHOULD SEE A FAIRLY
TRANQUIL DAY THOUGH MOISTURE RETURN WILL BEGIN WITH A RETURN OF
THUNDERSTORM ACTIVITY...SOME SEVERE...ON FRIDAY NIGHT.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/26
Hazardous weather outlook, Apr 10, 4:07 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
407 PM CDT SUN APR 10 2016

TXZ021>044-112115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
407 PM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
MOST OF THE SOUTH PLAINS...SOUTH TEXAS PANHANDLE AND ROLLING
PLAINS THROUGH THIS EVENING. SUPERCELL STORMS WITH VERY LARGE
HAIL TO 2 INCHES IN DIAMETER AND DOWNBURST WINDS AROUND 70 MPH ARE
EXPECTED WITH THIS ACTIVITY. A SEVERE THUNDERSTORM WATCH IS EFFECT
FOR ALL BUT YOAKUM COUNTY UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NECESSARY INTO THIS EVENING.

In the hours before

Local storm report, Apr 10, 6:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
633 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             EDMONSON                34.28N 101.89W
04/10/2016  E1.00 INCH       HALE               TX   PUBLIC

            FEW LARGER STONES AT LEAST THE SIZE OF QUARTERS

&&

EVENT NUMBER LUB1600037

GDS
Local storm report, Apr 10, 6:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
635 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             DICKENS                 33.62N 100.84W
04/10/2016  E2.50 INCH       DICKENS            TX   STORM CHASER

&&

EVENT NUMBER LUB1600038

GDS
Special weather statement, Apr 10, 6:38 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT SUN APR 10 2016

TXZ021-022-110015-
CASTRO TX-PARMER TX-
638 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARMER AND
SOUTHWESTERN CASTRO COUNTIES UNTIL 715 PM CDT...

AT 638 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NORTH OF MULESHOE...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAZBUDDIE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.

LAT...LON 3432 10233 3431 10236 3431 10277 3433 10278
      3457 10256
TIME...MOT...LOC 2338Z 244DEG 27KT 3429 10265
Local storm report, Apr 10, 6:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             HALFWAY                 34.19N 101.95W
04/10/2016  E1.75 INCH       HALE               TX   PUBLIC

            HAIL SIZE ESTIMATED FROM SOCIAL MEDIA IMAGE

&&

EVENT NUMBER LUB1600039

GDS
Local storm report, Apr 10, 6:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
643 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             DICKENS                 33.62N 100.84W
04/10/2016  E2.00 INCH       DICKENS            TX   LAW ENFORCEMENT

&&

EVENT NUMBER LUB1600040

GDS
Local storm report, Apr 10, 6:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
653 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             EDMONSON                34.28N 101.89W
04/10/2016  E1.75 INCH       HALE               TX   PUBLIC

            SCATTERED HAIL AS LARGE AS GOLF BALLS

&&

EVENT NUMBER LUB1600041

GDS

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:10 PM CDTSevere Thunderstorm WarningLUBCastro, Lamb35 min
Apr 10, 7:29 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Swisher31 min
Apr 10, 7:29 PM CDTSevere Thunderstorm WarningLUBKing31 min
Apr 10, 7:42 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher33 min
Apr 10, 7:56 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall34 min
Apr 10, 8:01 PM CDTSevere Thunderstorm WarningLUBHall29 min
Apr 10, 8:10 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher35 min
Apr 10, 8:25 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall, Motley35 min
Apr 10, 8:31 PM CDTSpecial Weather StatementLUBChildress14 min
Apr 10, 8:36 PM CDTSpecial Weather StatementLUBCastro24 min
Apr 10, 8:43 PM CDTSpecial Weather StatementLUBChildress32 min
Apr 10, 8:44 PM CDTSpecial Weather StatementLUBBriscoe31 min
Apr 10, 8:57 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley33 min
Apr 10, 9:32 PM CDTSpecial Weather StatementLUBChildress, Hall28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.